Posted by JohnX2 on November 12, 2001, at 9:03:37
In reply to Re: weening off zyprexa without suffering insomnia?, posted by ttt on November 11, 2001, at 19:43:39
I'm not sure about the benadryl thing. But I
can look it up for you. I know that there are meds
that inhibit the liver enzyme that breaks down
zyprexa and that is not a good interaction to
have. I have taken benadryl and other anti-histamines
with zyprexa with no incidence of side effects besides
increased drowsiness. Its possible the prescription
was warning against things like benadryl because
zyprexa is already sedating and the benadryl can
be a knockout punch.
The best bet is to taper the med very slowly.
This almost always minimizes any withdrawl side
effects. I hope their is no rush and you can give
it upto 2 weeks.
I have taken some of these homeopathic remodies
for kicks since I am a walking medicine cabinet
and will try anything non-addictive. Lately I
found this stuff from Hyland's natural hemoepathic
insomnia relief with some weild alkoloids and this
*hit knocks me out. 10x better than valerian and
about as good as high-dose anti-histamine. I
would check for drug interactions though.
> Just for curiosity, can you take Zyprexa and benadryl together? Benadryl is antihystamine and I would be careful about interaction with zyprexa. I think It's OK but just don't know. I remember reading Zyprexa drug interaction and the list include cold med if I remember it right.
> I tried valarian, it didn't work. I am afraid to try trazodone since it is for depression and has terrible withdrawal problem as many people posted in this forum and sleepnet.com.
> I know I can always resume Zyprexa and take Trazodone only when needed but for some reasons, I am just so dreadfull of these med. Beside, I am not sure if this approach can solve insomnia problem after I tapper it off.